Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 42, NWS Indianapolis, IN

June 22, 20074 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2007, 3:52 AM EDT for 4 counties in Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 3:52 AM EDT (07:52 UTC)
Expired
Jun 22, 2007, 4:30 AM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hendricks County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 6 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:10 AM EDTTSTM WND DMGMooresville, INTREES WERE DOWNED.
Jun 22, 4:15 AM EDTTSTM WND DMG4 Sse Plainfield, INTREES WERE DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2101 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2101 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 220751
SVRIND
INC063-081-097-109-220830-
/O.NEW.KIND.SV.W.0042.070622T0752Z-070622T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 AM EDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHERN MARION COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF INDIANAPOLIS...
  NORTHERN MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 430 AM EDT

* AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLAYTON...OR ABOUT 22 MILES
  SOUTHWEST OF INDIANAPOLIS...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE HART BY 400 AM EDT...
  PLAINFIELD BY 405 AM EDT...
  MOORESVILLE BY 410 AM EDT...
  HOMECROFT BY 430 AM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 92 AND 113.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 52 AND 92.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 98.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3980 8597 3951 8598 3954 8661 3972 8662

$$

KOCH
2 follow-up statements
000 
WWUS53 KIND 220815
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
415 AM EDT FRI JUN 22 2007

INC063-081-097-109-220830-
/O.CON.KIND.SV.W.0042.000000T0000Z-070622T0830Z/
HENDRICKS-JOHNSON-MARION-MORGAN-
415 AM EDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR NORTHERN MORGAN...NORTHERN JOHNSON...SOUTHERN HENDRICKS AND
SOUTHERN MARION COUNTIES...

AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
HOMECROFT...OR ABOUT 11 MILES SOUTHWEST OF INDIANAPOLIS...MOVING EAST
AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIANAPOLIS BY 425 AM EDT...
  GREENWOOD BY 430 AM EDT...

LAT...LON 3980 8597 3951 8598 3954 8661 3972 8662

$$

KOCH
000 
WWUS53 KIND 220831
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
431 AM EDT FRI JUN 22 2007

INC063-081-097-109-220841-
/O.EXP.KIND.SV.W.0042.000000T0000Z-070622T0830Z/
HENDRICKS-JOHNSON-MARION-MORGAN-
431 AM EDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN...NORTHERN
JOHNSON...SOUTHERN HENDRICKS AND SOUTHERN MARION COUNTIES EXPIRES AT
430 AM EDT...

LAT...LON 3980 8597 3951 8598 3954 8661 3972 8662

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:30 AM EDT, 22 minutes earlier.

Area forecast discussion, Jun 22, 3:30 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EDT FRI JUN 22 2007

.DISCUSSION...

RADAR SHOWS MCS ACRS WESTERN FA WITH MORE SCT CONVECTION BEHIND IT
IN CENTRAL AND WESTERN ILLINOIS. OBS SHOW WIND GUSTS AROUND 30-45
KTS AND HAVE HAD REPORTS OF SMALL HAIL. WATER VAPOR LOOP SHOWS
SERIES OF S/WS RIDING ALONG THE RIDGE CAUSING OVERNIGHT CONVECTION
FROM THE PLAINS THRU OUR FA. TEMPS ARE IN THE MID 60S TO MID 70S
WITH DEWPTS IN THE MID 50S TO LOW 60S. WEAK COLD FRONT IS ACRS
CENTRAL FA.

FORECAST FOCUS IS POPS.

NW FLOW WILL KEEP CHC FOR THUNDER IN THE FORECAST INTO SUNDAY. WEAK
FNT CURRENTLY ACRS THE AREA WILL MEANDER AROUND THE FA OVR THE NEXT
COUPLE OF DAYS. MODELS ARE COMING INTO BETTER AGREEMENT FOR UPR
PATRN IN THE SHORT TERM SO USED A BLEND. BEST INSTABILITY FOR TODAY
REMAINS ACRS THE SW HALF OF THE FA SO KEPT HIGHEST CHCS THERE.
DROPPED THOSE OFF IN THE AFTERNOON ONCE ALL MCS LEFTOVERS HAVE MOVED
OUT. FRI NT BEST FORCING AND INSTABILITY IS TO THE WEST. AGAIN
EXPECTING AN MCS TO MV THRU IL SO INCLUDED HIGHEST CHC POPS W. SAT
WEAK SFC HI CENTERED OVR OH SHUD PROVIDE A LITTLE SUBSIDENCE BUT
BOTH MODELS SHOW A VORT MAX MVING INTO W INDIANA BY 18Z AND WEAK
CONVERGENCE FROM THE VESTIGES OF THE FNT. THIS COULD PROVIDE FORCING
FOR SCT THUNDER. ALSO LOOKS LIKE AN MCS WILL FORM OVR W IL AND MV
INTO SW INDIANA SAT NT. SUN UPR RDG AXIS MVS CLOSER AND SHUD BRING
CONVECTION TO AN END BUT KEPT SLT CHC IN THE MORNING FOR MCS
LEFTOVERS.

FOR TEMPS...FOR TODAY LIKE A BLEND OF FWC AND MET FOR HIGHS IN THE
LOW TO MID 80S. MAV SEEMS TOO COOL WITH HIGHS IN THE 70S. WHILE
THERE WILL BE CLD COVER MOST OF THE DAY H8 TEMPS ARE STILL PRETTY
WARM AND H8 ADVECTION IS WARM AS WELL. TONIGHT WENT WITH FWC IN THE
MID 60S WHICH WAS WARMEST WITH CLDY SKIES AND PRETTY NEUTRAL
ADVECTION. FOR SAT BLENDED MAV AND FWC FOR HIGHS IN THE LOW TO MID
80S FAIRLY SIMILAR TO FRI. LIKE MET FOR SAT NT WITH CLD CVR AND
ANOTHER MCS MVING THRU. SUN LIKE MAV IN THE UPR 80S LOW 90S AS SFC
HI KEEPS SKIES MO SUNNY.

NO CHANGES MADE TO EXTENDED.

&&

.AVIATION...DISCUSSION FOR 220600Z TAF ISSUANCE. INSTABILITY AXIS
EXTENDS FM WC IND BACK INTO WRN IL. CONVECTIVE COMPLEX CURRENTLY OVR
NW IL SHOULD MORE OR LESS HOLD TOGETHER OVERNIGHT AIDED BY AN UPPER
DISTURBANCE AND A LLJ AS IT MOVES SEWD ALONG INSTABILITY AXIS. AREA
OF SCT-BKN CB COVERAGE XPCTD TO BEGIN AFFECTING THE KHUF/KLAF
TERMINALS ARND 220700Z...AND THE KIND-KBMG TERMINALS ARND 220800Z.
BRIEF IFR CONDS LIKELY IN THE HEAVIER SHWRS. INITIAL AREA OF
CONVECTION XPCTD TO LAST A COUPLE OF HRS AT ANY ONE PARTICULAR
LOCATION...HOWEVER WITH THE PRESENCE OF THE LLJ...THINK CONVECTIVE
THREAT WL REMAIN RATHER HIGH ACRS THE TERMINALS TIL THE MID MORN HRS
ON FRI. UPPR SUPPORT SHOULD PASS OFF TO THE E BY 221500Z...SO ANY
PCPN SHOULD END BY THEN. OUTSIDE OF THE CONVECTIVE AREAS...CIGS/VSBYS
LOOK PRETTY GOOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

AVIATION...JAS
PUBLIC...CP
Hazardous weather outlook, Jun 21, 3:43 PM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU JUN 21 2007

INZ021-028>031-035>049-051>057-221945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
343 PM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS
THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST
TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD
IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE
OF PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. A FEW STORMS
MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER
THREAT. ALSO...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-221945-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
343 PM EDT THU JUN 21 2007 /243 PM CDT THU JUN 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS
THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST
TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD
IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE
OF PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW STORMS
MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER
THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

In the hours before

Local storm report, Jun 22, 3:12 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 AM EDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     TSTM WND DMG     NEWPORT                 39.88N 87.41W
06/22/2007                   VERMILLION         IN   OTHER FEDERAL

            POWER LINES DOWN.

&&

MKOCH
Local storm report, Jun 22, 3:48 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 AM EDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND DMG     2 N GREENCASTLE         39.67N 86.84W
06/22/2007                   PUTNAM             IN   LAW ENFORCEMENT

            TREES DOWN ALONG STATE ROAD 231 JUST N OF 200 NORTH.

&&

MKOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:02 AM EDTSevere Thunderstorm WarningINDParke, Putnam, Vermillion43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.